Alert archive / Washington / River Flood Warnings in 2011

River Flood Warning 61, NWS Seattle, WA

November 23, 2011Thurston County, Washington

NWS Seattle, WA issued this river flood warning at Nov 23, 2011, 9:38 PM PST for Thurston County, Washington. It took effect at Nov 24, 2011, 2:48 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 23, 2011, 9:38 PM PST (05:38 UTC)
In effect from
Nov 24, 2011, 2:48 PM PST
Expired
Nov 24, 2011, 2:20 PM PST
In force
Issued by
NWS Seattle, WA
Flood severity
Minor

County Thurston County, WA

The radar

The Langley Hill radar (KLGX), 99 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chehalis River near Grand Mound (CGMW1).

Action stage
138.5 ft
Minor stage
141 ft
Moderate stage
142.5 ft
Major stage
144 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12027500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

694 
WGUS46 KSEW 240538
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
938 PM PST WED NOV 23 2011

...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD
WARNING
FOR THE FOLLOWING RIVERS IN WASHINGTON...

  CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY.

.FLOOD BULLETIN NO. 14

THE CREST OF THE CHEHALIS RIVER WILL MOVE THROUGH THE CENTRALIA AREA
AND THURSTON COUNTY LATE TONIGHT AND THURSDAY AND THEN
DOWNSTREAM THROUGH GRAYS HARBOR COUNTY LATER THURSDAY INTO THURSDAY
NIGHT. MINOR FLOODING IS EXPECTED ALONG THE CHEHALIS IN THURSTON
AND GRAYS HARBOR COUNTY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC067-241438-
/O.NEW.KSEW.FL.W.0061.111124T2248Z-111125T1700Z/
/CGMW1.1.ER.111124T2248Z.111125T0600Z.111125T0800Z.NO/
938 PM PST WED NOV 23 2011

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CHEHALIS RIVER NEAR GRAND MOUND
* FROM THURSDAY AFTERNOON TO FRIDAY MORNING.
* AT  9:00 PM WEDNESDAY THE STAGE WAS 13.6 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 3 PM 
  THURSDAY AND CREST NEAR 14.1 FEET AROUND 10 PM THURSDAY. THE RIVER 
  WILL FALL BELOW FLOOD STAGE EARLY FRIDAY MORNING.
* IMPACT...AT 14.0 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL 
  FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY INCLUDING JAMES ROAD...
  INDEPENDENCE ROAD AND MOON ROAD. FLOOD WATERS WILL ALSO COVER 
  NEARBY FARM LANDS.

$$

WEATHER.GOV/SEATTLE
2 follow-up statements
509 
WGUS86 KSEW 241325
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
525 AM PST THU NOV 24 2011

...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
  NEWAUKUM RIVER NR CHEHALIS AFFECTING LEWIS COUNTY.
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  CHEHALIS RIVER AT PORTER AFFECTING GRAYS HARBOR COUNTY. 
  CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY. 
 
.FLOOD BULLETIN NO. 15

THE CREST OF THE CHEHALIS RIVER WILL MOVE THROUGH THE
CENTRALIA AREA AND THURSTON COUNTY TODAY AND TONIGHT THEN DOWNSTREAM
THROUGH GRAYS HARBOR COUNTY FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC045-241355-
/O.CAN.KSEW.FL.W.0049.000000T0000Z-111124T2100Z/
/SRPW1.3.ER.111122T1705Z.111122T2030Z.111124T1055Z.NR/
525 AM PST THU NOV 24 2011

THE FLOOD WARNING HAS ENDED FOR
  THE SKOKOMISH RIVER NEAR POTLATCH
* AT  5:00 AM THURSDAY THE STAGE WAS 16.3 FEET. 
* FLOOD STAGE IS 16.5 FEET. 
* FELL BELOW FLOOD STAGE EARLY THIS MORNING.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE AT 2:55 AM THIS
MORNING AND WILL CONTINUE TO FALL.
* IMPACT...AT 15.0 FEET...THE SKOKOMISH RIVER WILL LOCALLY SPILL
OVER ITS BANKS INTO LOW AREAS OF THE SKOKOMISH VALLEY.

$$

WAC041-241355-
/O.CAN.KSEW.FL.W.0050.000000T0000Z-111125T0130Z/
/NEWW1.1.ER.111123T1100Z.111124T0145Z.111124T0307Z.NO/
525 AM PST THU NOV 24 2011

THE FLOOD WARNING HAS ENDED FOR
  THE NEWAUKUM R NR CHEHALIS
* AT  4:45 AM THURSDAY THE STAGE WAS 8.9 FEET. 
* FLOOD STAGE IS 10.5 FEET. 
* FELL BELOW FLOOD STAGE YESTERDAY EVENING.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE AROUND 7 PM WEDNESDAY 
  EVENING AND WILL CONTINUE TO FALL.

$$

WAC067-242224-
/O.CON.KSEW.FL.W.0061.111124T2248Z-111125T1700Z/
/CGMW1.1.ER.111124T2248Z.111125T0600Z.111125T0800Z.NO/
525 AM PST THU NOV 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE CHEHALIS RIVER NEAR GRAND MOUND
* FROM 3 PM THURSDAY UNTIL FRIDAY MORNING.
* AT  5:00 AM THURSDAY THE STAGE WAS 13.9 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 10 AM 
  THURSDAY AND CREST NEAR 14.1 FEET AROUND 10 PM THURSDAY. THE RIVER 
  WILL FALL BELOW FLOOD STAGE EARLY FRIDAY MORNING.
* IMPACT...AT 14.0 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL 
  FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY INCLUDING JAMES ROAD...
  INDEPENDENCE ROAD AND MOON ROAD. FLOOD WATERS WILL ALSO COVER 
  NEARBY FARM LANDS.

$$

WAC027-242224-
/O.EXT.KSEW.FL.W.0060.111125T1800Z-111126T0300Z/
/CRPW1.1.ER.111125T1800Z.111125T1800Z.111125T1800Z.NO/
525 AM PST THU NOV 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE CHEHALIS RIVER AT PORTER
* FROM 10 AM FRIDAY UNTIL FRIDAY EVENING.
* AT  4:45 AM THURSDAY THE STAGE WAS 20.2 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE AND CREST NEAR FLOOD STAGE AROUND
10 AM FRIDAY THEN BEGIN TO FALL.
* IMPACT...AT 21.0 FEET...THE CHEHALIS RIVER IN GRAYS HARBOR WILL 
  FLOOD LOW PASTURE LANDS AND SOME ROADS. HIGH TIDAL LEVELS AT 
  ABERDEEN WILL WORSEN FLOODING ALONG THE LOWER REACHES.

$$

FELTON
WEATHER.GOV/SEATTLE
426 
WGUS86 KSEW 242220
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
220 PM PST THU NOV 24 2011

...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY.
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...

  CHEHALIS RIVER AT PORTER AFFECTING GRAYS HARBOR COUNTY. 
 
.FLOOD BULLETIN NO. 16

MINOR FLOODING WILL CONTINUE ALONG THE LOWER REACH OF THE CHEHALIS
RIVER IN GRAYS HARBOR COUNTY THROUGH FRIDAY...AS THE CREST MOVES
DOWNSTREAM AND KEEPS THE RIVER NEAR FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS. THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON.

&&

WAC067-242250-
/O.CAN.KSEW.FL.W.0061.000000T0000Z-111125T1700Z/
/CGMW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
220 PM PST THU NOV 24 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE CHEHALIS RIVER NEAR GRAND MOUND
* AT  2:00 PM THURSDAY THE STAGE WAS 13.7 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL REMAIN BELOW FLOOD...CONTINUING TO FALL
  SLOWLY.
* IMPACT...AT 12.5 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL 
  LOCALLY SPILL OUT OF ITS BANKS INTO NEARBY FIELDS AND OVER A FEW 
  ROADS.

$$

WAC027-250719-
/O.CON.KSEW.FL.W.0060.111125T1800Z-111126T0300Z/
/CRPW1.1.ER.111125T1800Z.111125T1800Z.111125T1800Z.NO/
220 PM PST THU NOV 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE CHEHALIS RIVER AT PORTER
* FROM 10 AM FRIDAY UNTIL FRIDAY EVENING.
* AT  1:45 PM THURSDAY THE STAGE WAS 20.4 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE SLOWLY AND CREST NEAR FLOOD STAGE
  AROUND 10 AM FRIDAY THEN BEGIN TO FALL SLOWLY.
* IMPACT...AT 21.0 FEET...THE CHEHALIS RIVER IN GRAYS HARBOR WILL 
  FLOOD LOW PASTURE LANDS AND SOME ROADS. HIGH TIDAL LEVELS AT 
  ABERDEEN WILL WORSEN FLOODING ALONG THE LOWER REACHES.

$$

MCDONNAL
WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Nov 23, 9:10 PM PST, 28 minutes earlier.

Area forecast discussion, Nov 23, 9:10 PM PST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
910 PM PST WED NOV 23 2011

CORRECTED AVIATION AND MARINE

.SYNOPSIS...ANOTHER STRONG FRONT WILL BRING MORE RAIN...MOUNTAIN
SNOW...AND WIND TO PARTS OF WESTERN WASHINGTON ON THANKSGIVING DAY
THROUGH FRIDAY MORNING.  THEN...YET ANOTHER FRONT WILL BRING ANOTHER
ROUND OF RAIN AND WIND OVER THE WEEKEND.  DRY WEATHER IS POSSIBLE
NEXT TUESDAY BEFORE ANOTHER FRONT ARRIVES.

&&

.SHORT TERM...CONVERGENCE ZONE DEVELOPED FOR A PERIOD OF TIME THIS
EVENING BUT IS CURRENTLY DISSIPATING AND THE SHOWERS ARE RETREATING
NORTH.   A FEW MORE SHOWERS OFFSHORE WILL ROLL ACROSS THE AREA
TONIGHT BUT THEY ARE RATHER LIGHT AND NOT NEWS WORTHY.

EYES FOCUSING ON THE NEXT IN THE SERIES OF FRONTAL SYSTEM TO AFFECT
THE PACIFIC NORTHWEST.  THIS SYSTEM IS CURRENTLY OUT NEAR 140W AND
THE LOW CENTER ITSELF WILL SWING TO THE NORTHEAST ACROSS THE
NORTHERN TIP OF VANCOUVER ISLAND.  THE LOW WILL DIRECT A RATHER
STRONG COLD FRONT ACROSS THE AREA DURING THE AFTERNOON HOURS
TOMORROW.  MODELED 925 MB WINDS EXCEED 55KT ALONG THE COAST WITH
GUSTY SURFACE WINDS EXPECTED.  ALREADY HAVE A WIND ADVISORY IN
AFFECT FOR THE COAST BUT HAVE DECIDED TO ELEVATE THAT TO A HIGH WIND
WARNING THIS EVENING WITH THE THOUGHT THAT IT WILL BE A LOW END
WARNING EVENT.

WE HAVE A WIND ADVISORY IN EFFECT FOR THE NORTHWEST INTERIOR FOR
SOUTHEAST WINDS IN ADVANCE OF THE FRONT AND WHILE THERE MAY BE A FEW
LOCATIONS PUSHING CLOSE TO WARNING CRITERIA I BELIEVE AN ADVISORY
COVERS THE SITUATION WELL THERE AND WILL LEAVE IT BE.

THE NEXT PROBLEM TO DEAL WITH IS THE POTENTIAL SNOWFALL WITH THIS
SYSTEM FOR THE MOUNTAIN...NOT THAT I IMAGINE THAT IS A PROBLEM FOR
THE SKI RESORTS.  AIR MASS IS COLD ENOUGH FOR SNOW LEVELS REMAINING
BELOW 3000 FEET THROUGH THE EVENT FOR A GOOD FOOT OR SO OF SNOWFALL
AT PASS LEVEL LATE THURSDAY THROUGH THURSDAY NIGHT.  A WINTER STORM
WARNING IS ALREADY IN EFFECT FOR THIS ASPECT OF THE STORM.

SHOWERS AND MOUNTAIN SNOW WILL DECREASE FRIDAY MORNING WITH A DRY
PERIOD POSSIBLE FOR MUCH OF THE AREA LATER FRIDAY AND FRIDAY NIGHT.
POPS WERE REMOVED FOR MUCH OF THE FORECAST AREA WHILE WE ARE BETWEEN
SYSTEMS.

MODELS GENERALLY AGREE ON LIFTING A MOIST WARM FRONT ACROSS WESTERN
WASHINGTON SATURDAY SPREADING RAIN ACROSS THE AREA.  THERE IS SOME
UNCERTAINTY AS TO HOW MUCH RAIN WILL EVENTUALLY FALL WITH THIS
SYSTEM BUT IT DOES LOOK RATHER WET OVER THE WEEKEND.  SEE THE LATEST
HYDRO SECTION FOR DETAILS.  CERNIGLIA

.LONG TERM...FROM PREVIOUS DISCUSSION...IF THE GFS IS CORRECT...A
ROUND OF HEAVY RAIN ON SUNDAY WILL QUICKLY PUSH SE OF THE AREA ON
SUNDAY NIGHT. SOME COLDER AIR WILL FILTER IN FOR A CHANGE OVER TO
SNOW SHOWERS IN THE CASCADES BUT IT DOES NOT LOOK HEAVY OR PROLONGED
AT THIS POINT. THE LATEST GFS/ECMWF BOTH BUILD A RIDGE OVER THE PAC
NW ON MONDAY INTO MONDAY NIGHT FOR WHAT LOOKS LIKE DRY WEATHER.
DECIDED TO REMOVE POPS GIVEN THAT MODELS AGREE ON THIS. THE NEXT
WEAK LOOKING FRONT HAS A TOUGH TIME PUSHING INTO WRN WA ACCORDING TO
THE GFS. HOWEVER...THE ECMWF IS STRONGER AND DOES BRING A FAST
MOVING BUT SHARP TROUGH THROUGH THE AREA WITH PRECIP BY LATER
TUESDAY AND WEDNESDAY. MOST NW FLOW WITH A CHANCE OF RAIN CONTINUES
THROUGH THE MIDDLE OF NEXT WEEK. PERHAPS MORE SNOW IN THE MOUNTAINS
IF THE ECMWF MODEL IS CORRECT. THE GFS IS NOT AS WET OR COLD SO
THERE IS A LOT OF UNCERTAINTY IN THE FORECAST BY NEXT WEEK.  MERCER

&&

.HYDROLOGY...THE UPPER REACHES OF WESTERN WASHINGTON RIVERS HAVE
CRESTED NOW...AND THE CRESTS WILL BE MAKING THEIR WAY DOWNSTREAM
TONIGHT AND THURSDAY. THE EXCEPTION IS THE CHEHALIS RIVER...A
UNIQUELY SLOW MOVING RIVER IN WESTERN WASHINGTON...WHERE THE CREST
WILL MOVE THROUGH THE CENTRALIA AREA AND THURSTON COUNTY LATE
TONIGHT AND THURSDAY MORNING AND THEN DOWNSTREAM THROUGH GRAYS
HARBOR COUNTY THURSDAY AND THURSDAY NIGHT.

WESTERN WASHINGTON WILL EXPERIENCE RELATIVELY DRY WEATHER TONIGHT
AND THURSDAY MORNING. THE NEXT FRONTAL SYSTEM...WHICH WILL MOVE
THROUGH THE FORECAST AREA THURSDAY AFTERNOON THROUGH FRIDAY
MORNING...IS NOT EXPECTED TO BE HYDROLOGICALLY SIGNIFICANT. IN OTHER
WORDS IT WILL NOT RENEW FLOODING. PRECIPITATION AMOUNTS WILL RANGE
FROM 1 TO 2.5 INCHES OVER THE MOUNTAINS BUT THE SNOW LEVEL WILL BE
AROUND 2000 FT...SO IT WILL BE A SNOW PRODUCER RATHER THAN A FLOOD
PRODUCER.

FLOOD WARNINGS FOR THE STILLAGUAMISH NEAR ARLINGTON AND THE PUYALLUP
NEAR ORTING WILL COME TO AN END THIS EVENING.

FLOOD WARNINGS REMAIN IN EFFECT FOR THE SKOKOMISH...NEWAUKUM...AND
CHEHALIS RIVER AT PORTER.

IN ADDITION THE FLOOD WATCH REMAINS IN EFFECT FOR LEWIS AND THURSTON
COUNTIES. THE FLOOD WATCH COVERS THE POSSIBILITY OF MINOR FLOODING
ON THE REACH OF THE CHEHALIS IN CENTRALIA AND GRAND MOUND AS THE
CREST MOVES THROUGH.

LOOKING FURTHER AHEAD...ANOTHER FRONTAL SYSTEM WILL MOVE THROUGH THE
AREA OVER THE WEEKEND. ITS WARM FRONT WILL BRING SIGNIFICANT
PRECIPITATION TO VANCOUVER ISLAND FRIDAY NIGHT THROUGH SATURDAY
NIGHT...BUT THE HEAVIEST RAIN WILL MISS OUR FORECAST AREA. THE
SYSTEM WILL WEAKEN AS IT MOVES EASTWARD ACROSS WESTERN WASHINGTON
SATURDAY NIGHT THROUGH SUNDAY NIGHT. WE WILL NEED TO PAY ATTENTION
TO THIS FEATURE OVER THE NEXT FEW DAYS...BUT AT THIS TIME IT APPEARS
THAT IT WILL NOT RENEW FLOODING EXCEPT PERHAPS ON THE SKOKOMISH
RIVER.

A FINAL NOTE ABOUT LANDSLIDES...THE USGS LANDSLIDE GUIDANCE
INDICATES THAT LANDSLIDES WILL BE POSSIBLE IF MODERATE TO HEAVY
RAIN OCCURS. SPECIAL WEATHER STATEMENTS COULD BE ISSUED OVER THE
NEXT FEW DAYS TO ADDRESS THAT THREAT.   MCDONNAL/FELTON

&&

.AVIATION...LINGERING PSCZ WILL END BY MIDNIGHT. THERE ARE AREAS OF
CLEARING...MAINLY ARND THE SAN JUANS AND NORTH OF BVS AND ALSO SOUTH
OF SEATTLE AS WELL AS ALONG THE COAST. THE AIR MASS WILL STABILIZE.
SW FLOW ALOFT WILL INCREASE THROUGH THURSDAY AS A STRONG FRONT
PUSHES THROUGH WESTERN WA IN THE AFTERNOON. THIS FRONT WILL BE
STRONG BUT MOVE QUICKER THAN THE LAST ONE...IT WILL BE COOLER...AND
NOT AS WET...BUT MVFR CIGS AND VSBY A GOOD BET THU AFTERNOON AND
EVENING THEN SOME CLEARING BEHIND THE FRONT XCP FOR THE PSCZ AREA
AND THE WEST SLOPES OF THE CASCADES THU NITE. WINDS AT 5000 FT
INCREASE TO 60 KT WITH THE FRONT AND THE STRONG FLOW ALF AND STRONG
PRES GRADIENTS WILL GIVE AREAS OF SLY WINDS GREATER THAN 30 KNOTS BY
THU AFTERNOON. 19

KSEA...REMNANTS OF PSCZ TONIGHT...WE MAY SEE SOME CLEARING AFTER
MIDNIGHT WORK UP FROM THE SOUTH BUT THU WILL BE CLOUDY AGAIN AS THE
WARM ADVECTION KICKS IN AND STRONG SSW FLOW ALF DEVELOPS WITH RAIN
AT TIMES BY AFTERNOON THRU EVENING. WILL PROBABLY REWORK THE TAF A
BIT FOR 06Z.

&&

.MARINE...STRONG COLD FRONT ASSOCIATED WITH A DEEP 970-975 MB LOW
WHICH MOVES THRU QUEEN CHARLOTTE SOUND EARLY THU AFTERNOON. THE
FRONT PUSHES THRU WRN WA LATE THU AFTERNOON. GALE AND STORM WARNINGS
ALREADY IN PLACE AND NO BIG FCST CHANGES EXPECTED TNGT. STRONG POST
FRONTAL ONSHORE FLOW WILL FOLLOW THE FRONT WITH GALE FORCE
WESTERLIES IN THE CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA THU
NITE. A STRONG WARM FRONT WITH AREAS OF GALE FORCE WINDS WILL LIFT
NORTH ACROSS THE COASTAL WATERS FRIDAY NIGHT AND INTO EARLY
SATURDAY. THIS FRONT WILL BRUSH THE NORTHERN WATERS OF THE INTERIOR
OF WESTERN WASHINGTON AS WELL. A COLD FRONT WILL FOLLOW ON SUNDAY
AND MAY PRODUCED MORE GALES...ESPECIALLY IN THE COASTAL WATERS.

SEAS WILL BUILD TO OVER 20 FEET IN THE COASTAL WATERS THURSDAY AND
CONTINUE IN SWELL THURSDAY NIGHT. ANOTHER PERIOD OF SEAS NEARING 20
FT IS LIKELY SATURDAY INTO SUNDAY. 19

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WARNING THURSDAY FOR THE NORTH AND CENTRAL COAST.
     WIND ADVISORY NORTH INTERIOR ON THURSDAY.
    .WINTER STORM WARNING NORTH AND CENTRAL CASCADES THURSDAY
     THROUGH FRIDAY MORNING.
    .WINTER WEATHER ADVISORY FOR THE OLYMPICS THURSDAY THROUGH
     THURSDAY NIGHT.
    .FLOOD WATCHES AND WARNINGS REMAIN IN EFFECT FOR PARTS OF
     WESTERN WASHINGTON.
PZ...STORM WARNING COASTAL WATERS LATE TONIGHT THROUGH
     THURSDAY.
    .GALE WARNING STRAIT...NORTHERN INLAND WATERS AND ADMIRALTY
     INLET THURSDAY.
    .SMALL CRAFT ADVISORY COASTAL WATERS AND WEST ENTRANCE TO
     THE STRAIT OF JUAN DE FUCA FOR HAZARDOUS SEAS THROUGH TONIGHT.
    .SMALL CRAFT ADVISORY CENTRAL AND EAST ENTRANCE STRAIT OF JUAN
     DE FUCA THIS EVENING.
    .SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR SEVERE BAR CONDITIONS.

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

WWW.WEATHER.GOV/SEATTLE

In the hours before

Local storm report, Nov 23, 3:45 PM PST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
345 PM PST WED NOV 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HEAVY RAIN       5 ESE MONTESANO         46.98N 123.50W
11/23/2011  M4.82 INCH       GRAYS HARBOR       WA   TRAINED SPOTTER

            STORM TOTAL.

&&

GRUB
Local storm report, Nov 23, 4:16 PM PST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
416 PM PST WED NOV 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HEAVY RAIN       5 SSE BREMERTON         47.48N 122.66W
11/23/2011  M2.85 INCH       KITSAP             WA   TRAINED SPOTTER

            24 HOUR RAINFALL AS OF 4 PM.

&&

GRUB
Local storm report, Nov 23, 6:24 PM PST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
624 PM PST WED NOV 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 AM     HEAVY RAIN       4 NE BREMERTON          47.59N 122.63W
11/23/2011  M5.80 INCH       KITSAP             WA   TRAINED SPOTTER

            48 HOUR RAINFALL AS OF 6 AM.

&&

GRUB

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 9:18 PM PSTHigh Wind WarningSEWSan Juan24 hr
Nov 24, 2:50 AM PSTHigh Surf AdvisorySEW31 hr
Nov 24, 8:24 AM PSTWind AdvisorySEW13 hr

Nearby

River Flood Warnings in Washington, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.